Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 170, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2017, 10:38 PM CDT for Castro County, Lamb County, Parmer County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 25, 2017, 11:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:27 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 6:27 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 627 PM CDT Sun Jun 25 2017 .AVIATION... A storm complex is developing across ERN NM and the WRN OK Panhandle. This complex is expected to push across all three TAF sites later tonight. TAF amendments will be required if storms look to directly impact a terminal, otherwise, will stay with VCTS for now. && .PREV DISCUSSION... /issued 306 PM CDT Sun Jun 25 2017/ DISCUSSION... Better convection chances will take place tonight with a number of better factors in place across the region. We will see more of our typical northwest flow summer time thunderstorms this evening through early Monday morning. The upper ridge will continue to buckle with the ridge axis shifting east. A more pronounced short wave aloft rotating around the upper ridge will dive down east-southeast tonight promoting increased overnight convection. Convection was already developing in central New Mexico this afternoon in response to this short wave. Clearing low stratus in eastern New Mexico will give way to healthy surface based instability this afternoon. During the evening and overnight hours locally, elevated instability will continue amidst continued moist southeasterly flow. Given a very unstable atmosphere, storms entering the region from the west will be capable of becoming severe with large hail and wind the primary threats. Monday and Tuesday continue to remain more questionable in terms of thunderstorm chances. An upper level low in southwestern Canada will continue to flatten the ridge. We will lose much of our upper level support with a decrease in jet level winds. After midweek, we will see mostly zonal flow aloft but rising heights/thickness values will boost temperatures back above seasonal averages. The upper low over southwest Canada will move into the Northern Plains and upper Midwest by late week sending a cold front down close to the region. However, models have been backing off with this front for Friday night/Saturday morning. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/74
Hazardous weather outlook, Jun 25, 2:58 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 258 PM CDT Sun Jun 25 2017 TXZ021>044-262000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 258 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over eastern New Mexico this evening and move into West Texas. A very unstable atmosphere may allow storms to become severe with wind gusts to 65 mph and hail up to golf ball size. Additionally, this activity may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 31 min |
| Jun 25, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 33 min |
| Jun 25, 10:54 PM CDT | Areal Flood Advisory | LUB | Castro, Parmer | 66 min |
| Jun 25, 11:11 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 34 min |
| Jun 25, 11:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 33 min |
| Jun 25, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 86 min |
| Jun 26, 12:01 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 119 min |
| Jun 26, 12:46 AM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Terry, Yoakum | 89 min |
| Jun 26, 1:28 AM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 92 min |
| Jun 26, 1:38 AM CDT | Areal Flood Advisory | LUB | Lubbock | 52 min |
| Jun 26, 1:41 AM CDT | Areal Flood Advisory | LUB | Hockley | 64 min |
| Jun 26, 1:48 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 27 min |
| Jun 26, 1:59 AM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn | 61 min |
| Jun 26, 2:12 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 33 min |
| Jun 26, 2:35 AM CDT | Areal Flood Advisory | LUB | Lynn | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.